DS, was on Rifampin for bart for 3 weeks, herxed so bad we thought he was having a heart attack. Doc said stay off antibiotics for 4 days. Did that, restarted Rifampin at half dose for one week-where we're at right now.
Here's the dilemma. Doc said if symptoms of Bart weren't better in a month, add in Tetracycline with Rifampin Son is really not better mentally, but should we give Rif more time or add in the Tetracycline now. I know that something is dying off because of the herx, but I want to go forward with getting him better.
What would you do??????
Posts: 28 | From USA | Registered: Aug 2010
| IP: Logged |
Frequent Contributor (1K+ posts)
Member # 12752
Up for help.
-------------------- Sick since January 1985. Misdiagnosed for 20 years. Tested CDC positive October 2005. Treating since April 2006. Posts: 3228 | From Somewhere west of the Mississippi | Registered: Aug 2007
| IP: Logged |
Go forward at the rate the child is capable of enduring the reaction and based on the doctors recommendations.
Do not move forward for the pure sake of moving forward as that is a big mistake with Lyme Disease therapy (and co-infections).
Tetracycline works well, and can be incredibly tough to tolerate for some initially, that's been my experience, but the difficulty subsides after a month I'd say. 2 weeks is when the Herxheimer reaction appears, almost on the dot for me.
-------------------- I am not a physician, so do your own research to confirm any ideas given and then speak with a health care provider you trust.